Minnesota, 2006

Hail in Minnesota, June 14, 2006

June 14, 2006 · NWS MPX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 14, 3:00 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 14, 3:00 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT WED JUN 14 2006

.DISCUSSION...
CONVECTION CONTINUES TO FIRE UP ALONG OUR SOUTHWESTERN THIRD OF CWA
EARLY THIS MORNING. ACTIVITY ASSOCIATED WITH MODERATE STRENGTH VORT
LOBE AND RIGHT REAR QUAD OF 90KT JET COUPLET. MODEL OF CHOICE THIS
GO AROUND HAS TO BE NAM/ETA DUE TO ALMOST PINPOINT ACCURACY IN
ALIGNING CURRENT CONVECTION AND PLACEMENT OF 50H RIDGE OVER
INTERMOUNTAIN WEST AND 50H RIDGE DIPPING INTO GREAT LAKES REGION.
USING 310K ISENTROPIC CHART ALONG WITH 700-500MB Q VECTOR
CONVERGENCE TO ALIGN TIMING AND LIKELIHOOD OF PCPN FOR REMAINDER OF
THE DAY. A 250MB DIVERGENCE COUPLET WILL EXIT SOUTHERN CWA BY LATE THIS
MORNING. THIS SHOULD SQUELCH MUCH OF ORGANIZED PCPN...ESPECIALLY
OVER SW FA. BEST CHANCE FOR SCT CONVECTION SHOULD WILL CONTINUE
ACROSS FAR SOUTH CENTRAL MN INTO LATE THIS AFTERNOON...WITH ENOUGH
LIFT AND MOISTURE IN PLACE TO MENTION SLT POPS INTO METRO AND PORTION
OF WI ZONES DURING LATE AFTERNOON AND INTO EARLY EVENING. INCREASED
TEMPS LIGHTLY INTO FRIDAY ASSOCIATED WITH INCREASED 850 TEMPS...AND
MODERATE SOUTHERLY FLOW AHEAD OF SURFACE WAVE ENTERING EASTERN
DAKOTAS BY 15/12Z. SLOW PROGRESSION OF SYSTEM WARRANTS MENTION OF
CHANCE POPS RIGHT INTO SATURDAY. CHANCE PCPN STARTED OVER FAR
WESTERN CWA TONIGHT...AS 850MB JET SETS UP NICELY ACROSS THIS REGION
BY 06Z. MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS SWITCHING TO
EASTERN HALF OF CWA DURING MORNING HOURS ON THURSDAY...IN
ASSOCIATION WITH BEST MOISTURE VALUES...QG FORCING AND ONE VERY
HEALTHY 250MB DIVERGENCE COUPLET. BEST CHANCE FOR CONVECTIVE
FIREWORKS ONCE AGAIN SLATED FOR THU NIGHT...ESPECIALLY BETWEEN 06
AND 12Z...AS NOSE OF 100KT JET TREKS INTO WEST CENTRAL MN. IMPRESSIVE
DIVERGENCE COUPLET SETS UP ACROSS SOUTHERN QUARTER OF MN AND EXTREME
SOUTHERN WI CWA.  850MB JET EVEN STRONGER THIS TIME FRAME...SO WILL LOOK
FOR VERY STRONG TO SEVERE THUNDERSTORMS FORMING ROUGHLY SOUTH OF LINE
FROM MONTEVIDEO TO ST PAUL...TO DUNN WI. WITH DIRECTIONAL COMPONENT OF
LOW LEVEL JET FROM SW...APPEARS ANY ORGANIZED SEVERE WEATHER THAT
MATERIALIZES SHOULD BE OF A WIND AND HAIL VARIETY. COOL FRONT WEAKENS
AND SLOWS APPRECIABLY ON FRIDAY...AS JET AXIS BECOMES PARALLEL TO SAME.
COOL FRONT BASICALLY STALLS FROM SW MN TO NE WI LATE FRIDAY
AFTERNOON...AND FINALLY BEGINS TO EXIT FAR EASTERN CWA BY LATE
SATURDAY.

LONGER TERM...SATURDAY THROUGH TUESDAY NIGHT
UPPER AIR PATTERN WILL REMAIN IN TRANSITION AS THE NORTHERN BRANCH
OF THE JET STREAM LIFTS NORTH OVR CANADA DURING THE PERIOD.  LONG
TERM MODELS ARE IN SOME DISAGREEMENT IN THE OVERALL SOLUTION DURING
THE PERIOD. THUS CONFIDENCE IN THE FORECAST IS RATHER LOW...WITH
BOTH THE SURFACE AND UPPER LEVEL FEATURES RATHER WEAK. THE LATEST
GFS MAINTAINS A ZONAL FLOW OVER THE NORTHERN CONUS WITH A SERIES OF
SHORT WAVE TROUGHS AND IMPLUSES PASSING OVER THE UPPER MIDWEST OVER
THE WEEKEND. THE 00Z/14TH ECMWF MODEL RUN HAS THE JET STREAM FURTHER
NORTH DURING THE PERIOD...WHICH WILL BRING MUCH OF THE UPPER MIDWEST
INTO THE DOLDRUMS OF SUMMER. TEMPERATURES WILL BECOME THE MAIN
CHALLENGE DURING THE PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

AZ
Hazardous weather outlook, Jun 14, 3:57 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 AM CDT WED JUN 14 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
151000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
457 AM CDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COOL FRONT WILL ENTER NORTHWEST MINNESOTA LATE
THURSDAY EVENING. A STRONG LOW LEVEL JET COUPLED WITH
STRONG UPPER ATMOSPHERIC DYNAMICS WILL PRODUCE SCATTERED STRONG
TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL MINNESOTA...ALONG WITH A PORTION OF WEST CENTRAL WISCONSIN
LATE THURSDAY EVENING AND INTO EARLY FRIDAY MORNING. ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE ANTICIPATED ACROSS
MOST OF THE REGION FOR THE REMAINDER OF FRIDAY...AND INTO EARLY
TUESDAY...AS THE FIRST COOL FRONT SLOWLY EXITS THE REGION ON
SATURDAY...AND ANOTHER SURFACE TROUGH MOVES INTO THE EASTERN
DAKOTAS BY MONDAY AFTERNOON...AND STALLS OVER THE AREA ON
TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZ

The radar

The Aberdeen radar (KABR), 172 km away, was scanning. The volume nearest the first event began at 12:53 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Stevens

When
June 14, 6:55 AM CST
Where
Stevens County, 2 mi W of Chokio
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.583, -96.217

Hail, Waseca

When
June 14, 8:00 AM CST to 8:05 AM CST
Where
Waseca County, New Richland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.900, -93.500

Hail covered the ground up to half an inch. Some small branches and leaves were removed from trees.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515944, 5515945.